Teach me glass coma scale in detail for my jrship viva
"Glasgow Coma Scale"
Glasgow Coma Scale official scoring adult verbal motor eye response guidelines
https://www.glasgowcomascale.org/faq
Glasgow Coma Scale eye verbal motor response scoring illustrated table

“GCS is a clinical scale used to assess consciousness by evaluating eye opening, verbal response, and best motor response. The total score ranges from 3 to 15. I assess the patient after ensuring ABC stabilization, record the best response in each component, and document both the component scores and total, with time of assessment and any confounding factors such as sedation or intubation.”
“Open your eyes.”
“Show me two fingers.”
“Squeeze my hand and let go.”
| Score | Response | How to assess |
|---|---|---|
| E4 | Eyes open spontaneously | Patient already has eyes open without stimulation |
| E3 | Eyes open to speech | Opens eyes when spoken to or commanded |
| E2 | Eyes open to pain | Opens eyes only after central painful stimulus |
| E1 | No eye opening | No eye opening to voice or pain |
| E NT | Not testable | Eyelid edema, facial trauma, eye dressing, etc. |
| Score | Response | Meaning / example |
|---|---|---|
| V5 | Oriented | Converses appropriately and knows person, place, and time |
| V4 | Confused conversation | Talks in sentences but is disoriented or confused |
| V3 | Inappropriate words | Recognizable words, but random or unrelated to the question |
| V2 | Incomprehensible sounds | Moaning, groaning, sounds but no understandable words |
| V1 | No verbal response | No sound |
| V NT | Not testable | Intubated, tracheostomy, severe facial injury, language barrier, aphasia |
E3 V-NT M6, intubated
| Score | Response | Meaning |
|---|---|---|
| M6 | Obeys commands | Carries out a simple command correctly |
| M5 | Localizes pain | Purposefully brings hand toward the site of central painful stimulus to remove it |
| M4 | Withdraws from pain | Pulls limb away from painful stimulus, but does not reach toward stimulus |
| M3 | Abnormal flexion | Decorticate posturing |
| M2 | Extension | Decerebrate posturing |
| M1 | No motor response | No movement to central pain |
| M NT | Not testable | Paralysis, spinal injury, limb immobilization, etc. |
| GCS | Usual classification in traumatic brain injury |
|---|---|
| 13-15 | Mild head injury |
| 9-12 | Moderate head injury |
| ≤8 | Severe head injury |
“A GCS of 8 or less is a warning threshold for urgent airway assessment and likely airway protection, but intubation is a clinical decision based on airway reflexes, oxygenation, ventilation, trajectory, facial injury, seizures, and anticipated deterioration, not on the number alone.”
“GCS 8, intubate.”
GCS = 13/15, E3 V4 M6
GCS = 8/15, E2 V2 M4
GCS = 13/15, E4 V4 M5
Document: E2 V-NT M5, intubated
Avoid recording the verbal component as V1 and avoid a falsely low total.
15:00: GCS E3 V4 M6 = 13/15. Patient opens eyes to voice, confused but conversing, obeys commands. Pupils 3 mm bilaterally equal and reactive. Capillary glucose 112 mg/dL.
15:00: GCS E2 V-NT M5, intubated and sedated. Pupils 3 mm equal/reactive.
| Score | Paediatric verbal response |
|---|---|
| V5 | Smiles, coos/babbles appropriately, or age-appropriate interaction |
| V4 | Cries but consolable, or interacts inappropriately |
| V3 | Persistently inappropriate crying/screaming |
| V2 | Grunts, moans, or agitated inconsolable response |
| V1 | No response |
“It assesses level of consciousness using eye opening, verbal response, and best motor response.”
“Minimum is 3 and maximum is 15.”
“The best motor response. It is often the most useful component when verbal assessment is limited, such as in intubated patients.”
“M5 localizes pain with a purposeful attempt to remove the stimulus. M4 withdraws a limb away from pain without reaching toward the stimulus.”
“I record eye and motor components and document verbal response as NT due to intubation, for example E3 V-NT M6. I do not assign V1 simply because the patient is intubated.”
“No. A patient can have GCS 15 with concussion, confusion not elicited by brief questioning, focal neurological deficits, intoxication, or intracranial pathology. GCS does not replace a full neurological examination.”
“A fall in GCS, particularly a fall in motor score, may indicate neurological deterioration such as expanding intracranial hemorrhage, rising intracranial pressure, seizure, hypoxia, hypoglycemia, or worsening metabolic illness. It requires immediate reassessment.”
“Glasgow Coma Scale is used to describe and monitor consciousness. It has three components: eye opening out of 4, verbal response out of 5, and best motor response out of 6, giving a total from 3 to 15. I first stabilize ABC and exclude reversible causes such as hypoxia and hypoglycemia. I assess spontaneous response, then response to voice and commands, and if required use a central painful stimulus. I record the best component scores, for example E3 V4 M6 equals 13/15, along with time and confounding factors. In intubated patients, verbal response should be recorded as not testable, not as V1. A falling GCS, especially motor response, requires urgent reassessment. GCS 13-15 is mild, 9-12 moderate, and 8 or below severe head injury, but airway management should be based on the whole clinical picture.”
Teach me like a 10 yr old
"Glasgow Coma Scale"
official Glasgow Coma Scale eye verbal motor score assessment
E V M = 4, 5, 6
Eyes = 4 points
Voice = 5 points
Movement = 6 points
GCS = Eyes + Voice + Movement
| Score | What happens |
|---|---|
| E4 | Eyes open by themselves |
| E3 | Opens eyes when you call them |
| E2 | Opens eyes only when firmly stimulated |
| E1 | Does not open eyes |
| Score | What happens |
|---|---|
| V5 | Talks normally and knows who/where/when they are |
| V4 | Talks, but is confused |
| V3 | Says random words that do not make sense |
| V2 | Only makes sounds, like moaning |
| V1 | Makes no sound |
| Score | What happens |
|---|---|
| M6 | Follows a command, like “Show me two fingers” |
| M5 | Pushes away the examiner's hand when stimulated |
| M4 | Pulls arm or leg away from stimulation |
| M3 | Arms bend in a strange stiff way |
| M2 | Arms straighten in a strange stiff way |
| M1 | Does not move |
M5 = “Get your hand away from me!”
M4 = “I move away, but do not find your hand.”
E3 + V4 + M6 = 13
GCS 13/15, E3 V4 M6
| Total GCS | Simple meaning |
|---|---|
| 15 | Fully awake and normal |
| 13-15 | Mild problem |
| 9-12 | Moderate problem |
| 8 or less | Very serious problem |
3 + 4 + 6 = 13/15
V-NT
E3 V-NT M6, intubated
“GCS checks consciousness by looking at eyes, talking, and movement. Eyes are out of 4, verbal response is out of 5, and motor response is out of 6. The total is out of 15. We report the separate parts too, for example E3 V4 M6 equals GCS 13/15. A lower score means the person is less awake. GCS 8 or below is serious and needs urgent airway assessment.”
Eyes 4, Voice 5, Movement 6.
EVM makes 15.
Magnesium glycinate helps in memory and stress manangement
magnesium AND cognition
magnesium AND anxiety
NIH Office Dietary Supplements magnesium fact sheet supplements upper limit interactions
PMID: 39009081
PMID: 28445426
https://ods.od.nih.gov/factsheets/Magnesium-Consumer